MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER, 5 MM, 33 CM

KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER, 5 MM, 33 CM
Model Number 26173KL
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a metal piece came off - during use.A small metal piece came off from the needle holder.No negative impact in state of health reported.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that a metal piece came off - during use.A small metal piece came off from the needle holder.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Additional information has been provided in section b1, b2, and b5.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
New information received.According to the new information during a laparoscopic hysterectomy, the vaginal septum was sutured and a metal piece approximately 1 mm in size came loose from the tip of the instrument and fell into the patient's abdominal cavity.The loose piece was found and removed, but it is not certain whether other pieces remained in the patient.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Result of investigation: during a visual inspection of item 26173kl with batch number lot ym09, it was found that the hole in the pull rod on the movable jaw piece is broken.This may have been caused by excessive force being applied to the material, for example when using a needle that is too large.This ultimately led to the pull rod breaking.The above investigations did not reaveal a root cause related to the labelling, the device or its history.All production related quality checks were passed and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The ifu: 96116348df; version: 2.0 - 10-2017already contains a caution not to overload the instrument as it may cause the medical device to break on page 4.The complaint history did not reveal any pick up in similar complaints, no trend was identified.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
MACRO NEEDLE HOLDER, 5 MM, 33 CM
Common Device Name
MACRO NEEDLE HOLDER
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21369440
Report Number9610617-2025-00189
Device Sequence Number8435032
Product Code GCJ
UDI-Device Identifier04048551001110
UDI-Public04048551001110
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K951625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173KL
Device Catalogue Number26173KL
Device Lot NumberYM09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer02/13/2025
08/14/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date02/28/2025
10/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown